ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

An asymptotic approximation for TCP CUBIC

Poojary, Sudheer and Sharma, Vinod (2019) An asymptotic approximation for TCP CUBIC. In: QUEUEING SYSTEMS, 91 (1-2). pp. 171-203.

[img] PDF
Que_Sys_91-1-2_171-203_2019.pdf - Published Version
Restricted to Registered users only

Download (816kB) | Request a copy
Official URL: https://doi.org/10.1007/s11134-018-9594-x


In this paper, we derive an expression for computing the average window size of a single TCP CUBIC connection under random losses. For this we consider a throughput expression for TCP CUBIC computed earlier under deterministic periodic packet losses. We validate this expression theoretically. We then use insights from the deterministic loss-based model to scale appropriately a sequence of Markov chains with random losses indexed by the probability of loss p. We show that this sequence converges to a limiting Markov chain as p tends to 0. The stationary distribution of the limiting Markov chain is then used to derive the average window size for small packet error rates. We then use a simple approximation to extend our current results with negligible queuing to a setup with multiple connections and non-negligible queuing. We validate our model and approximations via simulations.

Item Type: Journal Article
Publisher: SPRINGER
Additional Information: Copyright for this article belongs to Springer.
Keywords: TCP CUBIC; High-speed TCP; Asymptotic approximation; Performance analysis
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 06 Mar 2019 07:09
Last Modified: 06 Mar 2019 07:09
URI: http://eprints.iisc.ac.in/id/eprint/61889

Actions (login required)

View Item View Item